Facebook Pixel
EmpowHER Guest

Plan B side effect?

By Anonymous June 1, 2012 - 1:31pm
Rate This

Hi. I had un protected sex the night of May 21st and took plan B one step the next afternoon. Then again the following Sunday night May 27th but used a condom because I was ovulating. Well, the condom broke. I called my local planned parenthood tues morning and she said I should be OK because of the plan b taken the week before and didn't see a benefit of me taking it again. Well starting yesterday I'm having sore nipples, cramps and period-like symptoms. Could this be because of the plan B messing with my cycle or is this symptoms of implantation? Freaking out!

Add a Comment5 Comments

EmpowHER Guest


Thanks you so much for your prompt response. The good news is I finally got my period on Sunday and am feeling much more like myself. I have my yearly pap coming up next month and I'll be sure to let my doctor know what happened. You've been wonderful thank you so much for your help :)

Take care,


July 24, 2012 - 4:40pm

Hello Sheri,
Plan B contains levonorgestrel, the same ingredient found in many birth control pills, but a much higher dose.

Your body may be very sensitive to the high dose. The normal hormonal balance that regulates your menstrual cycle appears to be thrown off. I suggest you schedule an appointment with your gynecologist. Blood tests to check your hormone levels may be necessary to determine the reason you have not had a period for two months.

Please keep us updated,


July 23, 2012 - 4:16pm

Hello Anonymous,
Implantation refers to the process in which the fertilized egg becomes attached to the wall of the uterus and starts to produce hCG. hCG is the hormone that a pregnancy test detect. Implantation can sometimes cause a bit of spotting or bleeding, but not the symptoms which you describe. It can be as many as 7 to 14 days between the time of sexual intercourse and implantation.

It is very likely what you are experiencing are premenstrual symptoms. Some woman do experience changes in their menstrual cycle as a noted side effect of Plan B. Your period may start earlier or later than normal because of taking the emergency contraceptive.

If you do not get your period in the next 3 weeks, you should take a pregnancy test.


June 1, 2012 - 4:54pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Hi Maryann, I'm hoping you'd be able to give me some information since you were so helpful before. I have taken 3 pregnancy tests and they all read negative. The last one was today. I STILL have not had a period! I should've had 2 by now. Could the Plan B really have messed me up this badly?


July 20, 2012 - 7:33pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thank you Maryann. I started spotting this morning and have some cramping. I'm sincerely hoping its an early period. But thank you so much for your response. It's calming to have information :).

June 4, 2012 - 8:43am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.